Topics Map > General Info

2023 KnowledgeBase (KB) User Group Meeting

Our annual KB User Group Meeting took place the week of July 31-August 4, 2023. We hosted a week of virtual sessions spanning a range of topics related to the KB, including content strategy, accessibility, process improvements, and more.

    Please see our agenda for the week below. Recordings for each session are hosted in Kaltura, and links can be found by logging into the internal version of this page from your institution domain (e.g. kb.yourdomain.edu/kbGuide/internal/2023-kb-ugm).

    Monday, July 31, 2023

    Monday Sessions
    Time (in CDT) Session Name and Description Presenter(s)

    9:30am - 10:00am

    (30 mins.)

    Welcome to the 2023 KB User Group Meeting

    The KB team will provide a quick overview of the events for this week, how to join them, and methods for connecting with others in the KB user community. This will include some time for Q&A.

    The KB Team

    10:15am - 11:00am

    (45 mins.)

    Icebreak-outs and Networking

    Join us for a fun breakout session to kick off the week! We'll set up rooms for you to meet others who work with the KB and get to know each other. This is intended to be an informal discussion and an opportunity to meet your fellow KB admins and authors.

    The KB Team / Group activity

    11:15am - 12:00pm

    (45 mins.)

    The Separation of KB and Site: How to Define and Integrate Your Website and KB

    Learn and see how the Office of the Registrar has utilized features in the KB space and WiscWeb to integrate the two platforms and developed clear strategies to define the purpose of each platform. View a live demonstration of the changes and hear about specific examples of some successful changes and integrations.

    Ellen Clark (Office of the Registrar)

    Tuesday, August 1, 2022

    Tuesday Sessions
    Time Session Name and Description Presenter(s)

    10:00am - 10:45am

    (45 mins.)

    API Version 2.0: Making It Easier to Access KB Content

    Did you know that we're currently working on a new version of the KB API service? In this session, we'll talk about why we are undertaking this effort, what improvements we will be making, and what it means for our downstream users and applications. This session is primarily intended for users who are familiar with how an API works, though it will also include general information about how the KB search will be changing.

    Weizhong Wang (KB Team)

    11:00am - 12:00pm

    (60 mins.)

    Content Strategy and User Experience Guidelines For User Documentation

    In this session, we'll discuss best practices for creating more concise and straightforward documents, as well as guidance on how applying these techniques can make your KB group space easier to navigate.

    Matt Goins (KB Team)
    12:00pm - 1:00pm Lunch Break

    1:00pm - 2:00pm

    (60 mins.)

    Life of the Party: Knowledge Management

    The key to good documentation that gets used is ongoing, regular maintenance baked into the organization’s workflow. I will highlight the importance of documentation for improved resilience in an organization, simpler internal knowledge transfer, and increased self-help from end-users. I will use examples from my experience as the Help Desk KB Administrator and Documentation Lead for Help Desk support documents. Our Help Desk agents truly see the internal Help Desk KB as the life blood or headquarters of their work, but maintaining it regularly is often forgotten. I’d love to change that!

    Dana Gerber-Margie (Help Desk)

    Wednesday, August 2, 2022

    Wednesday Sessions
    Time Session Name and Description Presenter(s)

    10:00am - 10:45am

    (45 mins.)

    Effective Alt Text for Screenshots

    This presentation will focus on writing effective alt text when using screenshots to support your KB articles. We’ll share examples and practical dos and don’ts for conveying important visual information to non-visual and screen reader users.

    Leah Bowers and Laura Grady (Center for User Experience)

    11:00am - 11:30am

    (30 mins.)

    Organizational Needs and KB System Design Planning

    This session will describe the process the University of Illinois Gies School of Business undertook as they prepared to start using the KnowledgeBase for knowledge management. Whether you're new to the KB or just want to take a step back and look at the big picture, join us to learn from their approach and decision-making process.

    Julia Sabin (University of Illinois Gies College of Business)

    11:45am - 12:00pm

    (15 mins.)

    Building a Better KB Onboarding Process

    In this Lightning Round-style interactive brainstorming session, participants will craft a KB onboarding process from start to finish! People in any KB role and any experience level with documentation are encouraged to participate. Takeaways include making a good first impression with potential KB users, bringing some intentionality and consistency to the training process, and setting realistic timelines and goals for bringing a new user or group into the system.

    Allison Payne (University of Illinois Gies College of Business)
    12:00pm - 1:00pm

    Lunch Break

    1:00pm - 1:45pm

    (45 mins.)

    Migrating from Confluence to the KB

    A number of institutions, including UW-Madison, will be ending their license with Atlassian Confluence in the next few years. For those who have documentation in the Wiki, the KB may be a suitable replacement. In this session, we'll compare some key features of Confluence and KB, as well as give a demo of the KB's bulk import tool that can be used to migrate content.

    Leah Scheide and Weizhong Wang (KB Team)

    Thursday, August 3, 2022

    Thursday Sessions
    Time Session Name and Description Presenter(s)

    10:00am - 11:00am

    (60 mins.)

    User Input For New Document Edit Screen

    This session will allow users of the KnowledgeBase the opportunity to provide critical feedback to the KB team regarding the current and future states of the document edit screen. This will be an activity that will allow users to provide their opinions on the various sections of the editor window. If you edit KB documents and want to help us improve the experience, we invite you to come and share your thoughts!

    The KB Team / Group Activity
    12:00pm - 1:00pm

    Lunch Break

    1:00pm - 1:45pm

    (45 mins.)

    "Birds of a Feather" Breakouts

    This breakout session provides an opportunity to discuss topics that are important to you and learn from your fellow KB admins and authors. You'll be able to choose from topics such as:

    • Landing page design
    • Managing topic trees
    • Content structure and style
    • Keeping content up-to-date
    • Managing users and workflows
    • Advertising your KB site

    Come and chat with us!

    The KB Team / Group Discussion

    2:00pm - 3:00pm

    (60 mins.)

    KCS in a KB Environment

    April 19, 2023 was unification day for contract customers of the AIMS Help Desk and the DoIT Help Desk Level 2. This meant that two teams came together to support a customer group double the size! Before merging, the AIMS Help Desk successfully incorporated KCS (Knowledge-Centered Service) into their support process. We are working together to continue the success of KCS in the DoIT Help Desk environment, which means thinking and designing creative solutions to incorporate our robust KB site. In this session, I will be talking about what KCS is, the success AIMS experienced using KCS, and what we’re doing to merge an entirely new knowledge management process into our current one.

    Dana Gerber-Margie (Help Desk)

    Friday, August 4, 2022

    Friday Sessions
    Time Session Name and Description Presenter(s)

    1:00pm - 1:45pm

    (45 mins.)

    Wrap-Up / Q&A

    This will be a panel-style session during which the KB Team will answer any service-related questions that have been submitted throughout the week.

    The KB Team

    3:30pm - 5:30pm

    (2 hours)

    In-Person Networking at Memorial Union Terrace

    It's been a long time since many of us have been able to see each other in person! We invite those who are able to join us for a casual outdoor gathering at the Memorial Union Terrace. You are welcome to drop in at any time and stay as long as you'd like.

    N/A



    Keywords2023 kbugm ugm annual presentations sessions agendas descriptions faq frequently asked questions recordings   Doc ID129206
    OwnerLeah S.GroupKB User's Guide
    Created2023-06-19 14:11:07Updated2024-06-13 10:33:55
    SitesKB User's Guide
    CleanURLhttps://kb.wisc.edu/kbGuide/2023-kb-ugm
    Feedback  1   0